Monday, March 1, 2010

Far From Ordinary

My mammogram on Friday was anything but ordinary: it was downright scary for me and for the technician.

The technician had taken all but the last two images and continued to position me on the machine. I was doing well until the room suddenly turned warm, and I became light-headed. I asked to sit down. Once I had regained my head, the technician took another image, and only the final image remained. She kept asking me how I was doing, and I said, "okay."

I just wanted to get it over with and leave; however, my body had other plans. When I came to my senses, I was on the floor with my head on a pillow, a cool cloth on my forehead, and two people huddled over me with great concern on their faces. I answered their questions and rested for a few minutes. When my color returned and my dizziness disappeared, they allowed me to stand up.

I refused to be taken to the ER, but promised to inform my doctor. I sat in the waiting room for about 10 minutes under watchful eyes.

Later, the nurse at my doctor's office scared me even more when, after two attempts, she could not get a diastolic number when she took my blood pressure. I sat and waited so she could repeat the procedure. When she was finally able to get a reading my blood pressure was 108/40 - extremely low for me.

The doctor thought the new diuretic he prescribed on Tuesday was the cause; however, I've had these episodes (minus the fainting) for years, especially at church, which is why I started sitting through the entire worship service. I've also had them while standing in line at a store, while walking, etc. I experienced the same thing at the Winter Quilt Show earlier this month. If I hadn't found a chair when I did, I may have been on the floor then, too. I've also been known to just sit on the curb until the feeling passed.

Syncope is somewhat common, but for those with sick sinus syndrome it can be a sign that the condition may be progressing. My doctor wants me to continue to monitor my blood pressure, cut back on the new medication, and keep a journal of these events.

12 comments:

  1. How frightening!I am sending good wishes your way. Take care of yourself.

    ReplyDelete
  2. I hope it turns out to be nothing serious and that it doesn't happen again.

    ReplyDelete
  3. It gets real tricky to care for yourself when you have several issues to deal with and sometimes what helps one thing makes the other thing worse.....Hope the journal may reveal someting helpful.

    ReplyDelete
  4. Prayers for you...get up slow and easy now...hugs!

    ReplyDelete
  5. Scarey! Hope the journal for the Dr. figures out what's causing this.

    ReplyDelete
  6. Hello Nancy,
    Please take care of you, ... a little more.
    I look at your post from my reader.
    My best wishes of health for you

    ReplyDelete
  7. Hi Nancy,
    It must be very scary when you get syncope. Do you also get hypoxemia with your PH? Also, has it been suggested that you wear oxygen at night? I think you mentioned that you use CPAP at night, so that probably takes care of any hypoxia issues.

    Please take care and rest! I'm worried about you!

    ReplyDelete
  8. Oh dear, Nancy! That is very frightening. I hope they are able to help you.

    ReplyDelete
  9. VERY SCARY NANCY STILL PRAYING.

    ReplyDelete
  10. WOW How scarey Nancy! You gotta watch that BP business!

    ReplyDelete
  11. Oh Nancy,
    I am so sorry that you have been through this. My first thought was about your diet; then I remembered the PH; please take care of yourself.

    I know this isn't easy for you.
    Renea

    ReplyDelete
  12. I'm glad you had things checked out. Hopefully you won't have more problems with the medication change.

    ReplyDelete

I love comments!

If you are going to ask a question make sure you have your profile set to allow me to respond back by email or email me directly: pinnut3200@yahoo.com

Related Posts Plugin for WordPress, Blogger...